Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS Gray, ME

June 27, 2000Kennebec County, Lincoln County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 27, 2000, 2:46 PM EDT for Kennebec County, Lincoln County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 2:46 PM EDT (18:46 UTC)
Expired
Jun 27, 2000, 3:30 PM EDT
In force
44 min
Issued by
NWS Gray, ME
Area
Whole counties

Counties Kennebec County, ME, Lincoln County, ME

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 271850
SVRPWM
MEC011-015-271915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
246 PM EDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE
  NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MAINE

* UNTIL 330 PM EDT

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PITTSTON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEFIELD AT 255 PM
  WINDSOR AT 300 PM
  OVER JEFFERSON...AND JUST SOUTH OF SOMERVILLE AT 310 PM

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

TFH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:58 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 27, 1:58 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
158 PM EDT TUE JUN 27 2000

WRKZFP/WRKCWF SENT

WILL BE ISSUING AFT ZONE PACKAGE EARLY TO INCLUDE UPCOMING SVR TSTM
WATCH.

LINE OF SHRWS/TSTMS CONTINUES TO CROSS FORECAST AREA THIS
AFTERNOON WITH SCT SHRWS/TSTMS OUT AHEAD OF THE MAIN LINE.  LINE
SHOULD BE THROUGH MOST OF FORECAST AREA BY ISSUANCE TIME BUT WILL
ADD THROUGH THIS EVENING PERIOD WHERE NEEDED.

AFTER FRONT MOVES THROUGH THIS EVENING HIGH PRES RIDGE WILL BUILD
EAST BRINGING COOLER DRIER AIR TO REGION.  WITH WEAK PRES GRADIENT...
EXPECT SEA BREEZE TO DEVELOP WED AFT.  NEXT WEAK SYSTEM TO MOVE
THROUGH AREA THU.  MODELS DIFFER IN MOVEMENT OF WEAK WAVE TvHU AND
WILL ONLY MENTION INCREASING CLOUDS AS PRECIP...IF ANY...LOOKS
MINIMAL.

MARINE...PLAN TO DROP SCA WITH THIS PACKAGE.

.GYX...SCA.

JENSENIUS

In the hours before

Special weather statement, Jun 27, 11:15 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND, ME
1115 AM EDT TUE JUN 27 2000

MEZ018>028-NHZ005>010-013-014-280000-
ANDROSCOGGIN ME-BELKNAP NH-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-STRAFFORD NH-
SULLIVAN NH-
1115 AM EDT TUE JUN 27 2000

...SCATTERED THUNDERSTORMS IN SOUTHERN MAINE AND SOUTHERN NEW
HAMPSHIRE THIS AFTERNOON COULD PRODUCE STRONG WINDS...

A COLD FRONT WILL CROSS NORTHERN NEW ENGLAND THIS AFTERNOON AND
EVENING.  SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AHEAD
OF THIS FRONT.  ISOLATED STORMS MAY BE ACCOMPANIED BY STRONG GUSTY
WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.

IF SEVERE WEATHER IS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND RASK THEM TO RELAY THE INFORMATION TO THE
NATIONAL WEATHER SERVICE.

JENSENIUS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:02 PM EDTSevere Thunderstorm WarningGYXKennebec43 min
Jun 27, 2:34 PM EDTSevere Thunderstorm WarningGYXWaldo41 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.